Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 123, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 6, 2011, 2:39 PM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2011, 2:39 PM CDT (19:39 UTC)
- Expired
- Jun 6, 2011, 3:45 PM CDT
- In force
- 66 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Hancock County, MS, Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 2:52 PM CDT | HAIL 1 | 7 Se Mcneil, MS | QUARTER SIZE HAIL AT INTERSECTION OF BOUIE ROAD AND RON DOSSETT ROAD IN SOUTHEAST PEARL RIVER COUNTY. |
| Jun 6, 2:58 PM CDT | HAIL 1.25 | 6 Se Mcneil, MS | HALF DOLLAR SIZE HAIL REPORTED AT ANCHOR LAKE ROAD AND BOUIE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3013 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
709
WUUS54 KLIX 061939
SVRLIX
MSC045-109-062045-
/O.NEW.KLIX.SV.W.0123.110606T1939Z-110606T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
239 PM CDT MON JUN 6 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF DIAMONDHEAD...
SOUTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF PICAYUNE...
* UNTIL 345 PM CDT
* AT 236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KILN...OR 9 MILES NORTHWEST OF DIAMONDHEAD...AND MOVING SOUTHWEST
AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STENNIS SPACE CENTER AND PEARLINGTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3069 8934 3044 8934 3036 8935 3035 8937
3030 8936 3020 8959 3029 8965 3031 8963
3034 8963 3036 8966 3041 8969 3045 8968
3052 8977 3070 8983
TIME...MOT...LOC 1939Z 043DEG 6KT 3049 8947
$$2 follow-up statements
870
WWUS54 KLIX 061958
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
258 PM CDT MON JUN 6 2011
MSC045-109-062045-
/O.CON.KLIX.SV.W.0123.000000T0000Z-110606T2045Z/
PEARL RIVER MS-HANCOCK MS-
258 PM CDT MON JUN 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR HANCOCK AND SOUTHERN PEARL RIVER COUNTIES...
AT 250 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A QUARTER SIZE
HAIL WITH THE SEVERE THUNDERSTORM 7 MILES NORTHEAST OF
PICAYUNE...MOVING SOUTHWEST AT 10 MPH. THIS STORM WILL AFFECT
PICAYUNE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KILN...
STENNIS SPACE CENTER AND PEARLINGTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3069 8934 3044 8934 3036 8935 3035 8937
3030 8936 3020 8959 3029 8965 3031 8963
3034 8963 3036 8966 3041 8969 3045 8968
3052 8977 3070 8983
TIME...MOT...LOC 1955Z 051DEG 8KT 3058 8957
$$817
WWUS54 KLIX 062043
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 PM CDT MON JUN 6 2011
MSC045-109-062052-
/O.EXP.KLIX.SV.W.0123.000000T0000Z-110606T2045Z/
PEARL RIVER MS-HANCOCK MS-
343 PM CDT MON JUN 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK AND SOUTHERN PEARL
RIVER COUNTIES WILL EXPIRE AT 345 PM CDT...
THE SEVERE STORMS HAVE MOVED WEST OF THE WARNING BOX.
LAT...LON 3069 8934 3044 8934 3036 8935 3035 8937
3030 8936 3020 8959 3029 8965 3031 8963
3034 8963 3036 8966 3041 8969 3045 8968
3052 8977 3070 8983
TIME...MOT...LOC 2042Z 051DEG 8KT 3051 8966
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:01 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 6, 1:01 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 101 PM CDT MON JUN 6 2011 .AVIATION... ...18Z TAF ISSUANCE... PREVAILING VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGH 18Z TUESDAY. OCCASIONAL MVFR VISIBILITIES DUE TO LIGHT FOG OR HAZE WILL BE POSSIBLE FROM 11Z TUESDAY TIL MID MORNING TUESDAY. ISOLATED TO SCATTERED CONVECTION MAINLY DURING THE AFTERNOON HOURS COULD IMPACT ANY OF THE TERMINALS...ESPECIALLY BTR...MCB...ASD AND HSA...SO INSERTED TEMPO TS 19Z-23Z THIS AFTERNOON. OTHERWISE...CONVECTION COVERAGE WILL BE SPARSE AND USE VICINITY FOR MSY...HUM...GPT AND NEW. && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 6, 11:04 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1104 AM CDT MON JUN 6 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-071200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1104 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT CONDITIONS WILL CONTINUE THROUGH TUESDAY WITH HEAT INDEX READINGS NEAR 105 DEGREES POSSIBLE DURING THE AFTERNOON. A BETTER CHANCE OF THUNDERSTORMS CAN BE EXPECTED TUESDAY AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND SMALL HAIL. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 6, 1:58 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
158 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL 7 ESE SLIDELL AIRPORT 30.31N 89.71W
06/06/2011 E1.75 INCH ST. TAMMANY LA TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED AT THE REST AREA ON
INTERSTATE 10 JUST WEST OF THE LOUISIANA-MISSISSIPPI
STATE LINE.
&&
BWAGNERLocal storm report, Jun 6, 2:00 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL SLIDELL 30.28N 89.78W
06/06/2011 E1.00 INCH ST. TAMMANY LA NWS EMPLOYEE
QUARTER SIZE HAIL AT SLIDELL AIRPORT
&&Local storm report, Jun 6, 2:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
216 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL STENNIS SPACE CENTER 30.38N 89.60W
06/06/2011 E0.88 INCH HANCOCK MS NWS EMPLOYEE
NAVAL RESEARCH LAB REPORTS NICKEL SIZED HAIL AT STENNIS
SPACE CENTER.
&&
JSLocal storm report, Jun 6, 2:24 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
224 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL DENHAM SPRINGS 30.48N 90.96W
06/06/2011 M1.00 INCH LIVINGSTON LA LAW ENFORCEMENT
LOUISIANA STATE POLICE REPORTS QUARTER SIZED HAIL IN
DENHAM SPRINGS.
&&
JSLocal storm report, Jun 6, 2:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
230 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL 1 NW LYMAN 30.51N 89.14W
06/06/2011 M1.00 INCH HARRISON MS LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED 1 MILE NW OF LYMAN.
&&
JSLocal storm report, Jun 6, 2:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
233 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 2 S BATON ROUGE AIRPORT 30.50N 91.15W
06/06/2011 E1.25 INCH EAST BATON ROUGE LA BROADCAST MEDIA
BROADCAST MEDIA RELAYED A REPORT OF HALF DOLLAR SIZE HAIL
AT THE INTERSECTION OF HOLLYWOOD AND PLANK IN NORTH BATON
ROUGE.
&&
BWAGNERThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:52 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 23 min |
| Jun 5, 8:13 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 32 min |
| Jun 6, 1:21 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 54 min |
| Jun 6, 1:54 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 66 min |
| Jun 6, 2:13 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 62 min |
| Jun 6, 2:52 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 44 min |
| Jun 6, 3:21 PM CDT | Areal Flood Advisory | LIX | Hancock, Pearl River | 114 min |
| Jun 6, 3:34 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 31 min |
| Jun 6, 3:37 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 53 min |
| Jun 6, 4:26 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.